Levaquin reaction. Doctor said to continue with Levaquin. Levaquin can’t be the cause of anxiety.

In December of 2007, I became ill with pneumonia. My doctor prescribed z-pack but that didn’t help. So, he prescribed Levaquin 500 mg once a day for ten days. The only reaction he said I might notice is nightmares. Well, that was an understatement!

After I took the first pill, I reacted very negatively. I went to bed that night with severe heart palpitations and I had the most terrifying panic attacks of my life. I really believed that I might die that night. I could not fall asleep. I kept “hearing” someone screaming in my ear every time I was almost ready to go to sleep, and I was having double vision. I was tossing and turning and freaking out. I finally went downstairs and laid on the couch so my husband could get some sleep. I got terrible sleep for only about 2 hours that night. I also had a terrible “headache” which was more like a sharp pain in the back of my head that lasted the entire time I was on the Levaquin. In the morning, I called my doctor to tell him that I had a reaction. His response to me (through the nurse) was that I had anxiety. He said I should keep taking the Levaquin and also take the ativan he was going to prescribe for me. At the time, I figured he knew best and that this reaction would be temporary. I had to somehow get through this course of Levaquin.

Within two weeks of stopping the Levaquin, I began having a burning pain in my left arm on the inside of my elbow. I wondered if I had a blood clot. That lasted a few days before it started to spread throughout my whole arm. I was experiencing agonizing, throbbing pain. Within another couple of days, my other arm was affected. I couldn’t bend or straighten my arms. In addition, I was still experiencing heart palpitations and insomnia. Soon the pain spread to my legs. My knees hurt so bad, I couldn’t bend them to go up or down the stairs. All I could do was to sit and cry. Within the next few days and weeks I had the following adrs: blurry vision, dry eyes, dry mouth, ear pain, neck pain, shoulder tendonitis, popping, cracking joints, dizziness, nausea, diarrhea (I lost 6 pounds in two weeks), headaches, muscle twitching, muscle cramping, muscle jerking (myoclonic jerks), joint pain, EXTREME muscle weakness and soreness. My legs could barely hold me up and I was walking very slowly and stiffly. I couldn’t stand for more than a few minutes. I had pulsating, tingly neuropathy in my legs and feet that was very uncomfortable. My ankles were aching, my fingers were stiff, I had burning pain in my knees, I was even having spasms in my eyes. I had terrible pain and achiness in my lower back, I became very sensitive to noises (if things were quiet and I heard a noise, the right side of my face would spasm).

Early on in my reaction, I went to my doctor to tell him what was happening to me. I went armed with a lot of information that I had found on the internet. He told me that I was not having a reaction to the Levaquin, and that he did not need to see the information I brought, he had all the information he needed in his PDR. He pretty much dismissed me and I have not gone back since. I now have another doctor who admits that she thinks I could have toxicity from the Levaquin.

I am now almost seven months out from the initial reaction, and things have gotten a little better, but I am still experiencing many of my original ADRS, just not as intensely as I was experiencing them. My worst problems are still pain in my left leg, stiffness in my knee and my feet, lower back pain, nervousness and internal tremors, blurry vision in my right eye, gastro-intestinal problems, intermittent tinnitus, and tachycardia.

Be Sociable, Share!
You can leave a response, or trackback from your own site.

10 Responses to “Levaquin reaction. Doctor said to continue with Levaquin. Levaquin can’t be the cause of anxiety.”

  1. gary says:

    “At the time, I figured he(Dr.)knew best and that this reaction would be temporary. I had to somehow get through this course of Levaquin.”

    This is what tricks all of us into taking these poisons….we all
    think that our Dr. knows best and we have been trained to trust them. The fact is, they are only puppets that have been
    brainwashed into thinking these drugs are safe. They know very little about the true dangers of what they prescribe.

  2. susan hicks says:

    My reply to all these comments is that I have been wondering what is wrong with me since June 1st. I have experienced a lot of these symptoms since that date which got worse as time progressed. I was on the computer, home from work when I heard on T.V. the word Levanquin. It somehow drew my attention. It told us to call 1-800-bad drug. I immediatley looked in my Prescription receipts and found that I had taken Levanquin 750mg, for 5 days. It was subscribed to me on May 12. I called the # and the lady said I would have to see a Dr. I called my Dr. that has see me a month ago and she said to make an appt. with an orthopedic Dr. Recently I have noticed tremors in my right hip.Started with severe weakness in right leg. Fatigue. Numbness in lower right arm, outside edge. Have trouble walking and would think I had a mild stroke but am sure I did not. What are we to do with this. If I had not heard that on T.v. I would not have even thought of that one time with this prescription.

    Also, the 5 days I took that pill my stomach burned terrible for about 2 hrs. after taking it. I almost did not take the 5 th. pill.

    I’m not sure what to do next. I feel like I am gaining strength in my Right leg and sure hope this eventually gets out of my system. What do they say about recovery?

    Thanks for listening,
    Susan

  3. This amazing is 1 of the most suitable post on the blog which My spouse and i have read till date on this valuable field. Really complete nevertheless to the point without the need for any fluff.

  4. Usually I don’t learn post on blogs, but I wish to say that this write-up very forced me to take a look at and do so! Your writing style has been amazed me. Thank you, quite great post.

  5. depression…

    [...]Levaquin reaction. Doctor said to continue with Levaquin. Levaquin can’t be the cause of anxiety. | "Levaquin Hurts" Brain/Body Toxic Drug[...]…

  6. Einschlafprobleme…

    [...]Levaquin reaction. Doctor said to continue with Levaquin. Levaquin can’t be the cause of anxiety. | "Levaquin Hurts" Brain/Body Toxic Drug[...]…

  7. You actually make it appear really easy with your presentation but I find this topic to be actually one thing which I feel I would never understand. It sort of feels too complicated and very broad for me. I’m looking ahead for your subsequent publish, I will attempt to get the cling of it!

  8. I’ve been surfing online more than 3 hours today, yet I never found any interesting article like yours. It is pretty worth enough for me. In my view, if all web owners and bloggers made good content as you did, the net will be much more useful than ever before.

  9. These conditions are primarily inflammatory in nature, which can cause ESR
    levels to be inaccurate. This bed is different from the rest because this can be transformed to over
    1001 comfortable positions that can support your entire body.
    You should also know the type of back pain you are suffering.

    my website ปวดหลัง

  10. yacht phuket says:

    Very good information. Lucky me I came across your site by accident (stumbleupon).
    I have saved as a favorite for later!

Leave a Reply


Design by Aaron Melvin